MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 02/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported following an intraocular lens implant procedure, the patient experienced blurred visual acuity and refractive error.The lens was later exchanged in a secondary procedure.No patient harm noticed.Additional information has been requested.
 
Additional Manufacturer Narrative
The explanted lens was returned in a plastic specimen jar with a screw top lid.Solution was dried on the lens.Scratch damage was observed at one haptic/optic junction.The other haptic/optic junction was cracked.Cracked areas were also observed on the anterior and posterior optic surface in the location of the rings.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge and handpiece were indicated.A non-qualified viscoelastic was indicated.There have been no other complaints reported in the lot number.The root cause was determined to be unrelated to the lens.Information was provided by the surgical site, that in the surgeon¿s opinion, the lens did not cause or contribute to the event.In the surgeon¿s opinion, preoperative measurements were the root cause for the event.Also the file indicated the exchange of a multifocal toric lens 27.5 diopter (+3.25 d near and +2.17 d intermediate add power) to a non-company, monofocal, non-toric lens 27.5 diopter.This information may also suggest that the replacement lens model was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14082610
Report Number1119421-2022-00719
Device Sequence Number5277558
Product Code MFK
UDI-Device Identifier00380652419918
UDI-Public00380652419918
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberTFAT50
Device Catalogue NumberTFAT50.275
Device Lot Number12736079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Initial Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; NUVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexUnknown